Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 26, 2006, 4:12 PM EDT for Oceana County, Michigan. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 26, 2006, 4:28 PM EDT
- In force
- 16 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 100 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 262013 SVRGRR MIC127-262100- /O.NEW.KGRR.SV.W.0064.060626T2012Z-060626T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 PM EDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OCEANA COUNTY IN WEST CENTRAL MICHIGAN * UNTIL 500 PM EDT * AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF HART...AND MOVING NORTH AT 15 MPH. THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR OCEANA COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELBRIDGE AROUND 425 PM EDT WALKERVILLE AND HART AROUND 430 PM EDT WEARE AROUND 440 PM EDT CRYSTAL VALLEY AROUND 445 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4352 8635 4350 8609 4380 8611 4380 8638 $$ 93
1 follow-up statement
000 WWUS53 KGRR 262028 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 428 PM EDT MON JUN 26 2006 MIC127-262038- /O.CAN.KGRR.SV.W.0064.000000T0000Z-060626T2100Z/ OCEANA MI- 428 PM EDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OCEANA COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4352 8635 4350 8609 4380 8611 4380 8638 $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT MON JUN 26 2006 .SYNOPSIS... WATER VAPOR IMAGES SHOW CUTOFF LOW PERSISTING OVER ERN IA. A STRONG SHORTWAVE TROUGH IS DROPPING SE INTO THE NRN PLAINS AND APPEARS AS IF IT WILL PHASE WITH THE LOW TO KEEP MEAN TROUGHING UPSTREAM OF OUR CWFA FOR A BIT LONGER. ONE VORT MAX IS LIFTING N OVER LAKE MI AT THIS TIME AND THE NEXT IS ROTATING AROUND THE SW QUADRANT OF THE LOW. RADAR RETURNS HAVE PREDOMINATELY BEEN OVER THE LAKE AHEAD OF THE VORT. HOWEVER...STORMS ARE BEGINNING TO FIRE OUR OUR NRN CWFA AND ARE TRACKING N. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... UNSETTLED CONDITIONS SEEM LIKELY AS SHORT RANGE MODELS SHOW EXCELLENT AGREEMENT ON KEEPING THE MEAN TROUGH UPSTREAM OF THE CWFA THROUGH THE PERIOD. TONIGHT - BOTH GFS AND NAM INDICATE THAT THE MENTIONED VORT LOBE CURRENTLY ON THE SW QUAD OF THE UPSTREAM UPPER LOW WILL ROTATE INTO THE CWFA. WILL THEREFORE KEEP A CHANCE OF SHRA/TSRA GOING OVERNIGHT. TUESDAY - SURFACE LOW PRESSURE CENTERED OVER THE SE USA WILL MOVE N INTO THE CWFA IN RESPONSE TO ANOTHER POTENTIAL VORTICITY MAX LIFTING NE INTO THE GREAT LAKES. WE RAISED POPS OVER OUR ERN ZONES DUE TO GREATER EXPECTED SURFACE CONVERGENCE WITH EVOLUTION OF THE SURFACE LOW. WEDNESDAY/WEDNESDAY NIGHT - UPPER TROUGH BEGINS TO MOVE E...BUT THERE ARE MINOR TIMING DIFFERENCES AMONG THE MODELS WITH RESPECT TO THE FINE DETAILS OF THE UPPER FORCING. GFSMOS POPS ARE QUITE HIGH IN THE 60+ RANGE DURING THIS TIME. DECIDED TO STICK WITH PERSISTENCE MAINLY DUE TO THE UNCERTAINTY THIS FAR OUT. .LONG TERM (THURSDAY THROUGH MONDAY)... NOT MUCH CHANGE TO THE EXTENDED FORECAST. GFS CONTINUES TO SHOW AN UPPER TROUGH OVER THE GREAT LAKES. THE ECMWF DOES TOO BUT MOVES IT OUT BY THE WEEKEND AND GOES MORE TOWARD ZONAL FLOW. TO SOME DEGREE THE GFS TRIES TO DO THAT ALSO...BUT THE SHORT WAVE RIDGE GETS FLATTENED OUT AND RESULTS IN NORTHWEST FLOW ALOFT. WITH MANY MINOR SHORT WAVES MOVING THROUGH THE FLOW...WE NEED TO MENTION A CHC OF TSRA AT LEAST THROUGH SATURDAY. WE/LL LEAN TOWARD A DRY FORECAST FOR SUNDAY AND MONDAY. AN ENHANCED CHANCE OF CONVECTION LOOKS TO OCCUR THURSDAY WHEN SLIGHTLY COLDER AIR ALOFT SWINGS THROUGH LOWER MICHIGAN. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM: TJT LONG TERM: 93
Hazardous weather outlook, Jun 26, 6:00 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 AM EDT MON JUN 26 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-261000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 600 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY AS LOW PRESSURE SLOWLY MOVES THROUGH THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:51 PM EDT | Severe Thunderstorm Warning | GRR | Oceana | 24 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.